Alert archive / Iowa / Winter Weather Advisories in 2021
Winter Weather Advisory 7, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this winter weather advisory at Feb 3, 2021, 3:15 AM CST for 4 states. It took effect at Feb 4, 2021, 12:00 AM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 3, 2021, 3:15 AM CST (09:15 UTC)
- In effect from
- Feb 4, 2021, 12:00 AM CST
- Expired
- Feb 4, 2021, 12:00 PM CST
- In force
- 12 hr
- Issued by
- NWS Sioux Falls, SD
All 27 counties
Buena Vista County, IA, Cherokee County, IA, Clay County, IA, Dickinson County, IA, Ida County, IA, Lyon County, IA, O'Brien County, IA, Osceola County, IA, Plymouth County, IA, Sioux County, IA, Woodbury County, IA, Cottonwood County, MN, Jackson County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Rock County, MN, Dakota County, NE, Dixon County, NE, Clay County, SD, Lincoln County, SD, Minnehaha County, SD, Moody County, SD, Turner County, SD, Union County, SD, Yankton County, SD
The radar
The Sioux Falls radar (KFSD), 64 km from the middle of the area, began a volume at 09:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 9.3 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 636 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 231 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
483 WWUS43 KFSD 030915 WSWFSD URGENT - WINTER WEATHER MESSAGE National Weather Service Sioux Falls SD 315 AM CST Wed Feb 3 2021 IAZ001-002-012-MNZ081-089-090-NEZ013-SDZ070-071-031800- /O.NEW.KFSD.WW.Y.0007.210204T0600Z-210204T1500Z/ Lyon-Osceola-Sioux-Cottonwood-Nobles-Jackson-Dixon-Clay-Union- 315 AM CST Wed Feb 3 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST THURSDAY... * WHAT...Mixed precipitation expected. Total snow accumulations of less than two inches and ice accumulations of a light glaze. Winds gusting as high as 40 mph. * WHERE...Portions of southeast South Dakota, northeast Nebraska, northwest Iowa and southwest Minnesota. * WHEN...From midnight tonight to 9 AM CST Thursday. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning commute. * ADDITIONAL DETAILS...Any wet pavement could quickly refreeze as temperatures continue to fall through the day. This could result in a flash freeze of roads across the advisory area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ IAZ003-013-014-020>022-031-032-NEZ014-031800- /O.NEW.KFSD.WW.Y.0007.210204T0800Z-210204T1800Z/ Dickinson-O'Brien-Clay-Plymouth-Cherokee-Buena Vista-Woodbury-Ida- Dakota- 315 AM CST Wed Feb 3 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 2 AM TO NOON CST THURSDAY... * WHAT...Snow expected. Total snow accumulations of up to two inches. Winds gusting as high as 45 mph. * WHERE...Portions of northeast Nebraska and northwest and west central Iowa. * WHEN...From 2 AM to noon CST Thursday. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning commute. * ADDITIONAL DETAILS...The combination of gusty winds and snow could result in blowing snow and reduced visibility. Additionally, a flash freeze of any wet roads is possible with falling temperatures through the day. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ For more information from the National Weather Service visit https://weather.gov/siouxfalls
7 follow-up statements
289 WWUS43 KFSD 031701 WSWFSD URGENT - WINTER WEATHER MESSAGE National Weather Service Sioux Falls SD 1101 AM CST Wed Feb 3 2021 IAZ001-002-012-MNZ081-089-090-NEZ013-SDZ070-071-040115- /O.CON.KFSD.WW.Y.0007.210204T0600Z-210204T1500Z/ Lyon-Osceola-Sioux-Cottonwood-Nobles-Jackson-Dixon-Clay-Union- 1101 AM CST Wed Feb 3 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST THURSDAY... * WHAT...Mixed precipitation expected. Total snow accumulations of less than two inches and ice accumulations of a light glaze. Winds gusting as high as 40 mph. * WHERE...Portions of southeast South Dakota, northeast Nebraska, northwest Iowa and southwest Minnesota. * WHEN...From midnight tonight to 9 AM CST Thursday. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning commute. * ADDITIONAL DETAILS...Any wet pavement could quickly refreeze as temperatures continue to fall through the day. This could result in a flash freeze of roads across the advisory area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ IAZ003-013-014-020>022-031-032-NEZ014-040115- /O.CON.KFSD.WW.Y.0007.210204T0800Z-210204T1800Z/ Dickinson-O'Brien-Clay-Plymouth-Cherokee-Buena Vista-Woodbury-Ida- Dakota- 1101 AM CST Wed Feb 3 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 2 AM TO NOON CST THURSDAY... * WHAT...Snow expected. Total snow accumulations of up to two inches. Winds gusting as high as 45 mph. * WHERE...Portions of northeast Nebraska and northwest and west central Iowa. * WHEN...From 2 AM to noon CST Thursday. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning commute. * ADDITIONAL DETAILS...The combination of gusty winds and snow could result in blowing snow and reduced visibility. Additionally, a flash freeze of any wet roads is possible with falling temperatures through the day. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ For more information from the National Weather Service visit https://weather.gov/siouxfalls
867 WWUS43 KFSD 032116 WSWFSD URGENT - WINTER WEATHER MESSAGE National Weather Service Sioux Falls SD 316 PM CST Wed Feb 3 2021 IAZ001-002-012-MNZ081-089-090-NEZ013-SDZ070-071-040700- /O.CON.KFSD.WW.Y.0007.210204T0600Z-210204T1500Z/ Lyon-Osceola-Sioux-Cottonwood-Nobles-Jackson-Dixon-Clay-Union- 316 PM CST Wed Feb 3 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST THURSDAY... * WHAT...Mixed precipitation expected. Total snow accumulations of up to one inch and ice accumulations of a light glaze. Winds gusting as high as 40 mph. * WHERE...Portions of southeast South Dakota, northeast Nebraska, northwest Iowa and southwest Minnesota. * WHEN...From midnight tonight to 9 AM CST Thursday. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning commute. * ADDITIONAL DETAILS...Any wet pavement could quickly refreeze as temperatures continue to fall through the day. This could result in a flash freeze of roads across the advisory area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ IAZ003-013-014-020>022-031-032-NEZ014-040700- /O.CON.KFSD.WW.Y.0007.210204T0800Z-210204T1800Z/ Dickinson-O'Brien-Clay-Plymouth-Cherokee-Buena Vista-Woodbury-Ida- Dakota- 316 PM CST Wed Feb 3 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 2 AM TO NOON CST THURSDAY... * WHAT...Mixed precipitation expected. Total snow accumulations of up to two inches and ice accumulations of a light glaze. Winds gusting as high as 40 mph. * WHERE...Portions of northeast Nebraska and northwest and west central Iowa. * WHEN...From 2 AM to noon CST Thursday. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning commute. * ADDITIONAL DETAILS...The combination of gusty winds and snow could result in blowing snow and reduced visibility. Additionally, a flash freeze of any wet roads is possible with falling temperatures through the day. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ For more information from the National Weather Service visit https://weather.gov/siouxfalls
702 WWUS43 KFSD 040407 WSWFSD URGENT - WINTER WEATHER MESSAGE National Weather Service Sioux Falls SD 1007 PM CST Wed Feb 3 2021 IAZ001-002-012-MNZ081-089-090-NEZ013-SDZ070-071-041200- /O.CON.KFSD.WW.Y.0007.210204T0600Z-210204T1500Z/ Lyon-Osceola-Sioux-Cottonwood-Nobles-Jackson-Dixon-Clay-Union- 1007 PM CST Wed Feb 3 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THURSDAY... * WHAT...Mixed precipitation expected. Total snow accumulations of up to one inch and ice accumulations of a light glaze. Winds gusting as high as 40 mph. * WHERE...Portions of southeast South Dakota, northeast Nebraska, northwest Iowa and southwest Minnesota. * WHEN...Until 9 AM CST Thursday. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning commute. * ADDITIONAL DETAILS...Any wet pavement could quickly refreeze as temperatures continue to fall through the day. This could result in a flash freeze of roads across the advisory area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ IAZ003-013-014-020>022-031-032-NEZ014-041200- /O.CON.KFSD.WW.Y.0007.210204T0800Z-210204T1800Z/ Dickinson-O'Brien-Clay-Plymouth-Cherokee-Buena Vista-Woodbury-Ida- Dakota- 1007 PM CST Wed Feb 3 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 2 AM TO NOON CST THURSDAY... * WHAT...Mixed precipitation expected. Total snow accumulations of up to one inch and ice accumulations of a light glaze. Winds gusting as high as 40 mph. * WHERE...Portions of northeast Nebraska and northwest and west central Iowa. * WHEN...From 2 AM to noon CST Thursday. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning commute. * ADDITIONAL DETAILS...The combination of gusty winds and snow could result in blowing snow and reduced visibility. Additionally, a flash freeze of any wet roads is possible with falling temperatures through the day. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ For more information from the National Weather Service visit https://weather.gov/siouxfalls
325 WWUS43 KFSD 040713 WSWFSD URGENT - WINTER WEATHER MESSAGE National Weather Service Sioux Falls SD 113 AM CST Thu Feb 4 2021 MNZ072-080-097-098-SDZ056-062-066-067-069-041500- /O.EXA.KFSD.WW.Y.0007.000000T0000Z-210204T1500Z/ Lyon-Murray-Pipestone-Rock-Moody-Minnehaha-Turner-Lincoln-Yankton- 113 AM CST Thu Feb 4 2021 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...Snow. Additional snow accumulations of one to three inches. Winds gusting as high as 40 mph could result in blowing snow and reduced visibility. * WHERE...Portions of east central and southeast South Dakota and southwest Minnesota. * WHEN...Until 9 AM CST this morning. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ IAZ001-002-012-MNZ081-089-090-NEZ013-SDZ070-071-041500- /O.CON.KFSD.WW.Y.0007.000000T0000Z-210204T1500Z/ Lyon-Osceola-Sioux-Cottonwood-Nobles-Jackson-Dixon-Clay-Union- 113 AM CST Thu Feb 4 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...Snow. Additional snow accumulations of one to three inches. Winds gusting as high as 40 mph could result in blowing snow and reduced visibility. * WHERE...Portions of southeast South Dakota, northeast Nebraska, northwest Iowa and southwest Minnesota. * WHEN...Until 9 AM CST this morning. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ IAZ003-013-014-020>022-031-032-NEZ014-041515- /O.CON.KFSD.WW.Y.0007.210204T0800Z-210204T1800Z/ Dickinson-O'Brien-Clay-Plymouth-Cherokee-Buena Vista-Woodbury-Ida- Dakota- 113 AM CST Thu Feb 4 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...Snow expected. Total snow accumulations of one to four inches. Winds gusting as high as 45 mph could result in blowing snow and reduced visibility. * WHERE...Portions of northeast Nebraska and northwest and west central Iowa. * WHEN...Until noon CST today. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ For more information from the National Weather Service visit https://weather.gov/siouxfalls
124 WWUS43 KFSD 041153 WSWFSD URGENT - WINTER WEATHER MESSAGE National Weather Service Sioux Falls SD 553 AM CST Thu Feb 4 2021 IAZ001-002-012-MNZ072-080-081-089-090-097-098-NEZ013-SDZ056-062- 066-067-069>071-041500- /O.CON.KFSD.WW.Y.0007.000000T0000Z-210204T1500Z/ Lyon-Osceola-Sioux-Murray-Cottonwood-Nobles-Jackson-Pipestone- Rock-Dixon-Moody-Minnehaha-Turner-Lincoln-Yankton-Clay-Union- 553 AM CST Thu Feb 4 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...Blowing snow. Winds gusting as high as 40 mph with blowing and drifting snow. * WHERE...Portions of east central and southeast South Dakota, northeast Nebraska, northwest Iowa and southwest Minnesota. * WHEN...Until 9 AM CST this morning. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. The hazardous conditions will impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ IAZ003-013-014-020>022-031-032-NEZ014-041800- /O.CON.KFSD.WW.Y.0007.000000T0000Z-210204T1800Z/ Dickinson-O'Brien-Clay-Plymouth-Cherokee-Buena Vista-Woodbury-Ida- Dakota- 553 AM CST Thu Feb 4 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...Blowing snow. Additional snow accumulations of less than one inch. Winds gusting as high as 45 mph with blowing and drifting snow. * WHERE...Portions of northeast Nebraska and northwest and west central Iowa. * WHEN...Until noon CST today. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. The hazardous conditions will impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ For more information from the National Weather Service visit https://weather.gov/siouxfalls
027 WWUS43 KFSD 041458 WSWFSD URGENT - WINTER WEATHER MESSAGE National Weather Service Sioux Falls SD 858 AM CST Thu Feb 4 2021 IAZ001-002-012-MNZ072-080-081-089-090-097-098-NEZ013-SDZ056-062- 066-067-069>071-041600- /O.EXP.KFSD.WW.Y.0007.000000T0000Z-210204T1500Z/ Lyon-Osceola-Sioux-Murray-Cottonwood-Nobles-Jackson-Pipestone- Rock-Dixon-Moody-Minnehaha-Turner-Lincoln-Yankton-Clay-Union- 858 AM CST Thu Feb 4 2021 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING... Winds will continue to gust up to 45 mph into this afternoon, leading to some isolated blowing snow and brief reductions in visibility. Winds will decrease this evening. $$ IAZ003-013-014-020>022-031-032-NEZ014-041800- /O.CON.KFSD.WW.Y.0007.000000T0000Z-210204T1800Z/ Dickinson-O'Brien-Clay-Plymouth-Cherokee-Buena Vista-Woodbury-Ida- Dakota- 858 AM CST Thu Feb 4 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...Blowing snow. Winds gusting as high as 45 mph with blowing and drifting snow. * WHERE...Portions of northeast Nebraska and northwest and west central Iowa. * WHEN...Until noon CST today. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ For more information from the National Weather Service visit https://weather.gov/siouxfalls
109 WWUS43 KFSD 041751 WSWFSD URGENT - WINTER WEATHER MESSAGE National Weather Service Sioux Falls SD 1151 AM CST Thu Feb 4 2021 IAZ003-013-014-020>022-031-032-NEZ014-041900- /O.EXP.KFSD.WW.Y.0007.000000T0000Z-210204T1800Z/ Dickinson-O'Brien-Clay-Plymouth-Cherokee-Buena Vista-Woodbury-Ida- Dakota- 1151 AM CST Thu Feb 4 2021 ...WINTER WEATHER ADVISORY WILL EXPIRE AT NOON CST TODAY... Winds will continue to gust up to 45 mph into this afternoon, leading to some isolated blowing snow and brief reductions in visibility. Winds will decrease this evening. $$ For more information from the National Weather Service visit https://weather.gov/siouxfalls
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this winter weather advisory went out at Feb 2, 10:50 PM CST, 4 hours 25 minutes earlier.
Area forecast discussion, Feb 2, 10:50 PM CST, 4 hours 25 minutes before
AREA FORECAST DISCUSSION...UPDATED
National Weather Service Sioux Falls SD
1050 PM CST Tue Feb 2 2021
.UPDATE...
Issued at 1050 PM CST Tue Feb 2 2021
Issued a Dense Fog Advisory for much of the area west of I-29.
Most high resolution guidance supports fog overspreading much of
eastern SD and NE overnight and lingering well into the morning.
Will continue to monitor for potential for expansion overnight for
portions of northwest IA, the tri state areas, and southwest MN.
&&
.SHORT TERM...(This Evening through Wednesday)
Issued at 244 PM CST Tue Feb 2 2021
Persistent stratus and its impact on temperatures will be the main
challenge in the short term. A large wedge in the stratus opened up
across southwest MN/northwest Iowa this afternoon, and question is
if/when that will fill back in tonight. HREF probabilities for low
clouds and do show the stratus will expand back into much of the
area, as moist southerly flow becomes trapped beneath strengthening
inversion due to warm advection aloft. Also a decent potential that
we will have fog redevelop, more likely west of I-29 corridor where
stratus has persisted throughout the afternoon. Confidence in the
redevelopment of widespread dense fog is not high enough to pull the
trigger on a new advisory for tonight, but next shift will want to
closely monitor trends.
Assuming stratus does expand as expected tonight, it will likely
persist across most of the area through the day Wednesday. Overall
low level air mass does warm several degrees in response to breezy
southerly flow, so still looks likely that most areas will at least
climb above freezing. That said, will hold highs on the cool side of
guidance median in our eastern areas, where models are in greater
agreement on clouds persisting. This still yields highs ranging from
mid 30s in southwest MN, to near 50 in south central SD.
.LONG TERM...(Wednesday Night through Tuesday)
Issued at 244 PM CST Tue Feb 2 2021
Surface cold front and low pressure slide into the area beginning
Wednesday evening into Wednesday night. Tightening pressure gradient
with the approaching cold front as well as strengthening flow aloft
leads to increasing winds, which remain strong through most of the
extended. Southerly winds ahead of the front around 15-20mph turn
northwesterly and strengthen to 25-30mph with gusts to 40mph into
Thursday night. Did increase winds/gusts from blend guidance with
the strengthening flow through the mixed layer.
As for precipitation, continue to expect precip to start as rain
late Wednesday evening. Expect precipitation along/near the front to
organize more with the support from the upper wave/fronts by late
Wednesday night/very early Thursday morning. Model soundings
continue to show a quick saturation through the lower levels and as
colder air behind the front works to the east, expect there to be a
quick change over to snow. QPF values are fairly light, with the
highest totals of about a third of an inch in northwestern IA into
southwestern MN, and tapering off as you head north and west. Model
consensus today lines up well with the highest QPF across
northeastern NE, northwestern IA and southwestern MN, although the
amounts continue to vary (with the NAM remaining the most bullish).
As for snow accumulations, expect light (less than 2") amounts
across the area. Highest snowfall amounts anticipated in
northeastern NE, northwestern IA, and southwestern MN - following
the axis of highest QPF.
However, any precip brings some additional hazards, given the winds
and cold air incoming. The first concern remains the flash freeze
potential. The biggest questions regarding this hazard are 1. how
quickly do temps tank behind any potential rainfall and 2. how much
precip falls as rain vs snow (more rain leading to potentially more
water on the roadways). The second concern is blowing snow
potential, mainly for southwestern MN and northwestern IA into early
Friday. Any falling snow will be blowing, further reducing
visibilities and possibly leading to snow-covered roadways.
Additionally, current snowpack is vulnerable to blowing, especially
if there is not much of a crust or if the crust is broken. Those
with any sort of travel plans Wednesday night through the day
Thursday should continue to monitor the forecast for the latest
updates and plan accordingly for hazardous travel across the region.
Our overall mild winter will become a warm and distant memory, as
additional shots of CAA swing through the region through early next
week, rotating around a series of upper lows in southern Canada.
Cold air is also ushered in by northwesterly flow aloft and the
upper jet sinking south of our area. Expect the "warmest" day on
Friday with highs in the teens and 20s, behind the front yet
ahead of the most robust push of CAA. As 925mb temps fall into
the lower to mid teens by the weekend, much colder temperatures
are expected. Have stuck with the NBM (which remains on the lower
end of guidance), tanking highs in the single digits either side
of zero, and lows in the single digits to teens below. For
reference, average highs are in the upper 20s, with lows in the
upper single digits. Breezy conditions remain with strong flow
aloft. The combination of brisk winds and very cold temperatures
will likely drop wind chills into headline criteria for some (if
not all) of the area, particularly during the nighttime/early
morning hours this weekend into early next week.
&&
.AVIATION...(For the 06Z TAFS through 06Z Wednesday night)
Issued at 1050 PM CST Tue Feb 2 2021
Widespread IFR to LIFR stratus will linger in the region through
much of tomorrow. Some breaks in lower ceilings are possible,
especially across northwest IA and near SUX where ceilings have
waffled between VFR and IFR/LIFR. Areas of dense fog are expected
west of the Interstate 29 corridor and near FSD and HON, and will
likely linger well into the morning.
South winds will remain around 10 kts overnight, increasing
Wednesday morning. Gusts up to 25 kts are possible during the
daylight hours Wednesday.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
SD...Dense Fog Advisory until 11 AM CST Wednesday for SDZ038>040-050-
052>055-057>061-063>066-068>070.
MN...NONE.
IA...NONE.
NE...Dense Fog Advisory until 11 AM CST Wednesday for NEZ013.
&&
UPDATE...BP
SHORT TERM...JH
LONG TERM...SG
AVIATION...BPHazardous weather outlook, Feb 2, 9:38 PM CST, 5 hours 37 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Sioux Falls SD 938 PM CST Tue Feb 2 2021 IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ014-SDZ056-062-067-071-031300- Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee- Buena Vista-Woodbury-Ida-Lincoln-Murray-Cottonwood-Nobles-Jackson- Pipestone-Rock-Dakota-Moody-Minnehaha-Union- 938 PM CST Tue Feb 2 2021 This Hazardous Weather Outlook is for northwest Iowa, west central Iowa, southwest Minnesota, northeast Nebraska, east central South Dakota and southeast South Dakota. .DAY ONE...Tonight. Areas of fog are possible tonight through early Wednesday. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A mix of rain changing to snow is possible Wednesday night into Thursday. While any snow accumulations are expected to be a few inches or less, gusty northwest winds may lead to areas of blowing snow, primarily east of I-29. Additionally, falling temperatures may lead to any wet road surface to re-freeze. Bitterly cold Arctic air will dig into the region this weekend. High temperatures in the single digits and wind chills of 10 to 30 below zero are expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NEZ013-SDZ038>040-050-052>055-057>061-063>066-068>070-031300- Dixon-Beadle-Kingsbury-Brookings-Gregory-Jerauld-Sanborn-Miner-Lake- Brule-Aurora-Davison-Hanson-McCook-Charles Mix-Douglas-Hutchinson- Turner-Bon Homme-Yankton-Clay- 938 PM CST Tue Feb 2 2021 This Hazardous Weather Outlook is for northeast Nebraska, central South Dakota, east central South Dakota, south central South Dakota and southeast South Dakota. .DAY ONE...Tonight. Areas of dense fog are expected tonight through early Wednesday. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Light rain or snow is possible Wednesday night. Minimal, if any, snow accumulations are expected however any wet pavement may refreeze as temperatures fall below freezing. Bitterly cold Arctic air will dig into the region this weekend. High temperatures in the single digits and wind chills of 10 to 30 below zero are expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 2, 9:16 PM CST | Dense Fog Advisory | FSD | Aurora, Beadle, Bon Homme, Brookings, Brule, Charles Mix and 14 more | 16 hr |
Nearby
Winter Weather Advisories in Iowa, 2021Winter Weather Advisories in Minnesota, 2021Winter Weather Advisories in South Dakota, 2021Every winter weather advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.